Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 4, 2007, 4:09 PM MST for Graham County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 4:09 PM MST (23:09 UTC)
- Expired
- Aug 4, 2007, 6:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 132 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 042312 FFWTWC AZC009-050115- /X.NEW.KTWC.FF.W.0038.070804T2309Z-070805T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 409 PM MST SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SAFFORD... * UNTIL 615 PM MST * AT 405 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS GENERATING VERY HEAVY RAINFALL FROM NEAR SAFFORD AND SOLOMON SOUTHWARD TO NEAR SWIFT TRAIL JUNCTION...WITH ANOTHER AREA OF STORMS EAST OF FORT THOMAS. MOVEMENT WAS TO THE NORTHWEST AT 5 TO 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THATCHER... SOLOMON...PIMA...FORT THOMAS...SAFFORD A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3253 10973 3279 10928 3329 10978 3294 11019 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 042351 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 443 PM MST SAT AUG 4 2007 AZC009-050115- /X.CON.KTWC.FF.W.0038.000000T0000Z-070805T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 443 PM MST SAT AUG 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR CENTRAL GRAHAM COUNTY... AT 440 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN NEAR SAFFORD AND NORTHWARD...NEAR FORT THOMAS. STORM MOVEMENT WAS TO THE NORTHWEST AT 5 TO 10 MPH. RUNOFF FROM EARLIER HEAVY RAINFALL SOUTH AND EAST OF SAFFORD WILL ALSO CONTINUE INTO EARLY EVENING HOURS. RADAR RAINFALL ESTIMATES WERE BETWEEN 2 AND 3 INCHES NEAR SWIFT TRAIL JUNCTION TO EAST OF HIGHWAY 191...WITH AMOUNTS IN EXCESS OF 1 INCH AROUND PORTIONS OF SAFFORD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3253 10973 3279 10928 3329 10978 3294 11019 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 050040 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 538 PM MST SAT AUG 4 2007 AZC009-050115- /X.CON.KTWC.FF.W.0038.000000T0000Z-070805T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 538 PM MST SAT AUG 4 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR CENTRAL GRAHAM COUNTY... AT 531 PM MST...SHOWERS AND THUNDERSTORMS WERE DIMINISHING ACROSS CENTRAL GRAHAM COUNTY. RUNOFF FROM EARLIER HEAVY RAINFALL SOUTH AND EAST OF SAFFORD AS WELL AS ALONG AND EAST OF HIGHWAY 70 WILL ALSO CONTINUE INTO EARLY EVENING HOURS. RADAR RAINFALL ESTIMATES WERE BETWEEN 2 AND 3 INCHES NEAR SWIFT TRAIL JUNCTION TO EAST OF HIGHWAY 191...WITH AMOUNTS IN EXCESS OF 1 INCH AROUND PORTIONS OF SAFFORD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3253 10973 3279 10928 3329 10978 3294 11019 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:30 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 4, 2:30 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT AUG 4 2007 .SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHERN MEXICO WILL AFFECT SOUTHEAST ARIZONA THROUGH SUNDAY WITH THUNDERSTORMS...SOME OF WHICH WILL PRODUCE HEAVY RAIN. THIS DISTURBANCE WILL TURN NORTH INTO SOUTHERN ARIZONA BY LATE MONDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND. SOUTHWEST FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...SLOW MOVING HEAVY RAINERS POPPED UP PRETTY QUICKLY TODAY ONCE SOME HOLES POPPED UP IN THE MORNING DEBRIS CLOUD FIELD. GROUND TRUTH FROM RAIN GAGES INDICATE THAT DOPPLER RADAR HAS DEPICTED RAINFALL AMOUNTS REALLY WELL TODAY. HOURLY RAINFALL RATES HAVE BEEN IN THE ONE INCH RANGE WITH LOCALIZED SPOTS JUST OVER TWO INCHES. SOUPY ATMOSPHERE CURRENTLY IN PLACE WILL BE AROUND THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. INVERTED TROUGH SOUTH OF THE INTERNATIONAL BORDER MOVING SLOWLY WEST WITH PIECES OF ENERGY WORKING ON THE SOUPY ATMOSPHERE TO DEVELOP SLOW MOVING DUMPERS. ACTIVITY WILL CONTINUE INTO THE WESTERN DESERTS LATER TONIGHT. WILL MAINTAIN HIGH GRADE MONSOON FORECAST SUNDAY AND MONDAY BEFORE SOME DRIER AIR MOVES IN FROM THE WEST AS A TROUGH DEEPENS OF THE WEST COAST. THIS MOST LIKELY BRING THE FIRST SIGNIFICANT BREAK TO THE 2007 SEASON. TEMPERATURES WILL REMAIN BELOW NORMAL UNTIL THE DRIER AIR MOVES IN...THEN THEY WILL BE AT SEASONAL LEVELS. && .AVIATION...SCATTERED THUNDERSTORMS PRIMARILY DURING THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND. THESE THUNDERSTORMS WILL PRODUCE HEAVY PRECIPITATION WHICH IN TURN COULD DROP CEILINGS AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...JRG AVIATION...GWS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 4, 6:15 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 615 AM MST SAT AUG 4 2007 AZZ019-030-033>035-051400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 615 AM MST SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS MEXICO IS HELPING TO TRIGGER SHOWERS ACROSS NORTHERN SONORA AND SOUTHEAST ARIZONA. THE SHOWERS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS MORNINGS UPPER AIR SOUNDING INDICATED A VERY MOIST AND UNSTABLE AIRMASS IN PLACE. THE WINDS ALOFT...ESPECIALLY THE WINDS THAT WILL STEER THE STORMS ARE RATHER LIGHT...SO STORM MOTIONS TODAY WILL BE GENERALLY TO THE SOUTHWEST OR WEST AT LESS THAN 10 MPH. AS A RESULT...EXPECT THE PRIMARY CONCERN WITH THE STORMS THAT DEVELOP TODAY TO BE FLOODING ISSUES. HOWEVER...STRONG GUSTY DOWNBURSTS WINDS MAY ALSO ACCOMPANY THE STORMS AS WELL. A FEW OF THE STORMS THAT DEVELOP TODAY MAY APPROACH OR PERHAPS EVEN EXCEED SEVERE LEVELS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LOW OVER MEXICO WILL MOVE INTO THE GULF OF CALIFORNIA THIS WEEKEND WITH THE SYSTEM MOVING NORTHWARD INTO ARIZONA ON MONDAY. THIS IS IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE WEST COAST. AS THE LOW MOVES OVER ARIZONA ON MONDAY...FAVORABLE DYNAMICS ALONG WITH PLENTY OF MOISTURE STILL IN PLACE COULD RESULT IN A FEW SEVERE STORMS. BEYOND MONDAY DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WHICH WILL RESULT IN LOWER RAIN CHANCES THROUGH THE END OF THE WEEK. THE BEST CHANCES FOR RAIN THROUGH THE END OF THE WEEK WILL BE MAINLY ALONG THE ARIZONA AND NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-051400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 615 AM MST SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS MEXICO IS HELPING TO TRIGGER SHOWERS ACROSS NORTHERN SONORA AND SOUTHEAST ARIZONA. THE SHOWERS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS MORNINGS UPPER AIR SOUNDING INDICATED A VERY MOIST AND UNSTABLE AIRMASS IN PLACE. THE WINDS ALOFT...ESPECIALLY THE WINDS THAT WILL STEER THE STORMS ARE RATHER LIGHT...SO STORM MOTIONS TODAY WILL BE GENERALLY TO THE SOUTHWEST OR WEST AT LESS THAN 10 MPH. AS A RESULT...EXPECT THE PRIMARY CONCERN WITH THE STORMS THAT DEVELOP TODAY TO BE FLOODING ISSUES. HOWEVER...STRONG GUSTY DOWNBURSTS WINDS MAY ALSO ACCOMPANY THE STORMS AS WELL. A FEW OF THE STORMS THAT DEVELOP TODAY MAY APPROACH OR PERHAPS EVEN EXCEED SEVERE LEVELS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LOW OVER MEXICO WILL MOVE INTO THE GULF OF CALIFORNIA THIS WEEKEND WITH THE SYSTEM MOVING NORTHWARD INTO ARIZONA ON MONDAY. THIS IS IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE WEST COAST. AS THE LOW MOVES OVER ARIZONA ON MONDAY...FAVORABLE DYNAMICS ALONG WITH PLENTY OF MOISTURE STILL IN PLACE COULD RESULT IN A FEW SEVERE STORMS. BEYOND MONDAY DRIER AIR WILL BEGIN TO FILTER IN FROM THE WEST WHICH WILL RESULT IN LOWER RAIN CHANCES THROUGH THE END OF THE WEEK. THE BEST CHANCES FOR RAIN THROUGH THE END OF THE WEEK WILL BE MAINLY ALONG THE ARIZONA AND NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:14 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 4, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Graham | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.